Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On medicine for cholesterol. Ultrasound shows fatty liver. Increased levels of SGOT, SGPT. Due to drinking?

I am 38 years old male, 79kgs and 5 6 tall. I have been taking Storvas 5 mg to control cholesterol for past 8 years. 5 years back I found that my SGOT is 38 and SGPT is 93 during LFT. Ultra sound Scan showed moderate fatty lever. Three months back SGOT became 51 and kkkiranSGPT became 127. Since then I am taking TGTor 10 mg and Ursocol 150 mg and now my SGOT is 39 and SGPT is 78. Please advise if I need to worry or change treatment plan. I am a non smoker but drinks occasionally. Should I quit drinking?
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
You seem to be suffering  from fatty liver also known as fatty liver disease (FLD).It is a reversible condition where large vacuoles of triglyceride fat accumulate in liver cells .It could be either alcoholic or even a non alcoholic fatty liver disease,but most likely a alcoholic fatty liver disease as you are consuming alcohol.

Fatty liver is commonly associated with alcohol or metabolic syndrome (diabetes, hypertension, obesity and dyslipidemia), but can also be due to any one of them.
Treatment involves
Quitting alcohol
Reduction of weight
Regular exercises
Avoiding junk foods and colas 
Consume more green vegetables and fresh fruits
Avoid sweets and fats
Take VIT E 800 mg and VIT C 1 gm per day
Use of ursocol is debatable,as it has more role in dissolving gall stones rather than curing fatty liver.
You should be alright in 3 months time.
Answered: Sun, 6 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor